Alert archive / New York / Frost Advisories in 2011
Frost Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Oct 22, 2011, 3:34 PM EDT for 4 counties in New York. It took effect at Oct 22, 2011, 11:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2011, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 22, 2011, 11:00 PM EDT
- Expired
- Oct 23, 2011, 8:28 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 9 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158 WWUS71 KBUF 221934 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 334 PM EDT SAT OCT 22 2011 NYZ019-085-230345- /O.NEW.KBUF.FR.Y.0007.111023T0300Z-111023T1300Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 334 PM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. * LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTY...MAINLY INLAND LOCATIONS AWAY FROM THE LAKE ERIE SHORELINE. * TIMING...LATE TONIGHT. * TEMPERATURES...MID TO UPPER 30S. * IMPACTS...PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ001-002-230345- /O.NEW.KBUF.FR.Y.0007.111023T0300Z-111023T1300Z/ NIAGARA-ORLEANS- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA 334 PM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY. * LOCATIONS...NIAGARA AND ORLEANS COUNTIES. * TIMING...LATE TONIGHT. * TEMPERATURES...UPPER 30S. * IMPACTS...PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ APFFEL
3 follow-up statements
016 WWUS71 KBUF 230151 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 951 PM EDT SAT OCT 22 2011 NYZ001-002-230300- /O.CAN.KBUF.FR.Y.0007.111023T0300Z-111023T1300Z/ NIAGARA-ORLEANS- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA 951 PM EDT SAT OCT 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. LINGERING CLOUD COVER WILL HELP TO KEEP TEMPERATURES WARM ENOUGH TO PREVENT THE FORMATION OF FROST LATER TONIGHT. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ NYZ019-085-231000- /O.CON.KBUF.FR.Y.0007.111023T0300Z-111023T1300Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 951 PM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTY...MAINLY INLAND LOCATIONS AWAY FROM THE LAKE ERIE SHORELINE. * TIMING...LATE THIS EVENING THROUGH INTO SUNDAY MORNING. * TEMPERATURES...IN THE MID AND UPPER 30S. * IMPACTS...PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
619 WWUS71 KBUF 230736 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 AM EDT SUN OCT 23 2011 NYZ019-085-231300- /O.CON.KBUF.FR.Y.0007.000000T0000Z-111023T1300Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 336 AM EDT SUN OCT 23 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...INLAND LOCATIONS OF CHAUTAUQUA AND SOUTHERN ERIE COUNTIES. * TIMING...EARLY THIS MORNING. * TEMPERATURES...MID 30S. * IMPACTS...FROST CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
632 WWUS71 KBUF 231228 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 828 AM EDT SUN OCT 23 2011 NYZ019-085-231330- /O.CAN.KBUF.FR.Y.0007.000000T0000Z-111023T1300Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 828 AM EDT SUN OCT 23 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 1:34 PM EDT, 2 hours earlier.
Area forecast discussion, Oct 22, 1:34 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 134 PM EDT SAT OCT 22 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD EAST FROM THE OHIO VALLEY TODAY...CRESTING OVER THE AREA TONIGHT...REACHING THE MID ATLANTIC STATES SUNDAY. THIS HIGH WILL PROVIDE A DRY WEEKEND WITH SEASONABLE TEMPERATURES. THE NEXT CHANCE OF RAIN WILL ARRIVE SUNDAY NIGHT AND MONDAY AS A WEAK FRONT CROSSES THE REGION. && .NEAR TERM /THROUGH TONIGHT/... THROUGH 130 PM...CLOUD COVER CONTINUES TO BE QUITE PERSISTENT ACROSS WESTERN NEW YORK. THE 12Z BUFFALO SOUNDING SHOWS A RATHER SHARP INVERSION AT 825 MB...SHARPER THAN 00Z MODEL PREDICTIONS...THOUGH THE 12Z RUNS OF THE NAM/GFS SEEM TO CAPTURE THIS BETTER. BREAKS IN THE CLOUDS WILL CONTINUE TO SLOWLY EXPAND THROUGH EARLY AFTERNOON...BUT ONLY WHERE THE FLOW IS NOT OFF THE LAKE. THIS WILL CAUSE CLOUDS TO LINGER LONGER BUFFALO SOUTHWARD AND EAST OF LAKE ONTARIO...BOTH OF WHICH WILL PICK UP LAKE MOISTURE WHICH WILL BECOME TRAPPED UNDERNEATH THE INVERSION. THEN CLOUDS SHOULD TEMPORARILY SCATTER OUT LATE AFTERNOON AND THIS EVENING AS A WEAK SHORTWAVE CROSSING LAKE ERIE CLEARS THE REGION. HIGH PRESSURE CRESTS QUICKLY ACROSS THE REGION EARLY TONIGHT. THIS WILL BRING A BRIEF PERIOD OF MAINLY CLEAR SKIES...BEFORE MID AND HIGH CLOUDS ASSOCIATED WITH WARM ADVECTION PUSHES IN FROM THE WEST. OVERNIGHT LOWS IN THE MID TO UPPER 30S CLOSER TO THE LAKES WITH A FEW READINGS BELOW FREEZING ALONG THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. THE GROWING SEASON HAS ENDED ACROSS THE COLDEST LOCATIONS...BUT FROST COULD DEVELOP DURING THE PRE- DAWN HOURS GIVEN THE EXPECTED LIGHT WIND AND CLEAR CONDITIONS...BUT ADVANCING CLOUD COVER MAY PREVENT A WIDESPREAD FROST FOR AREAS WHERE THE GROWING SEASON CONTINUES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A SURFACE HIGH ANCHORED OVER THE APPALACHIANS WILL EXTEND NORTHWARD ACROSS NEW YORK STATE. AFTERNOON 850MB TEMPS RANGE FROM +2 TO +4 ACROSS THE REGION BUT HIGH TEMPS MAY BE LIMITED TO THE MID TO UPPER 50S BY A VEIL OF MID AND HIGH CLOUDS WITHIN THE TROUGHING ALOFT. BY SUNDAY NIGHT ALL MODELS ARE SHOWING A FAST MOVING UPPER LEVEL SHORT WAVE IN THE NORTHERN STREAM WORKING ITS WAY ACROSS SOUTHERN CANADA TO JUST WEST OF JAMES BAY. GFS IS A BIT FASTER THAN NAM AND SREF AND HAS PRECIP INTO WESTERN NY BEFORE DAYBREAK ON MONDAY. WILL HOLD OF ON INTRODUCING PRECIP UNTIL AFTER 12Z BUT THEN INCREASE POPS TO LIKELY RANGE BY NOON AND CATEGORICAL DURING THE AFTERNOON. MONDAY WILL BECOME QUITE BREEZY TO GUSTY WITH SOUTHWEST WINDS INCREASING THROUGH THE DAY...IN THE 20 TO 30 MPH RANGE... PARTICULARLY ACROSS THE HIGHER TERRAIN AND ALONG THE LAKE ERIE SHORE. THIS STRONG SOUTHWESTERLY FLOW WILL ALSO BOOST TEMPS TO THE UPPER 50S TO LOWER 60S ACROSS THE FORECAST AREA...THE NORTHERN FINGER LAKES AND CENTRAL LAKE ONTARIO PLAIN MAY EVEN REACH THE MID 60S WITH DOWNSLOPE WARMING. THE CHANCE OF RAIN WILL DIMINISH RAPIDLY FROM WEST TO EAST DURING MONDAY NIGHT AS THE NEGATIVELY TILTED UPPER TROUGH LIFTS TO THE NORTHEAST. THERE WILL BE LITTLE IN THE WAY OF COLD ADVECTION DURING THE NIGHT...LOWS WILL SETTLE TO THE LOWER TO MID 40S WHICH WILL BE SEVERAL DEGREES ABOVE AVERAGE LOWS FOR THIS TIME OF YEAR. && .LONG TERM /TUESDAY THROUGH FRIDAY/... BY TUESDAY MORNING THE OCCLUSION AND ATTENDANT SURFACE LOW WILL BE TO THE EAST OF OUR REGION AND IN ITS WAKE WE SHOULD SEE SOME CLEARING BEFORE THE NEXT SYSTEM RACES IN OUR DIRECTION FROM THE WEST. WEAK SURFACE RIDGING EXTENDING NORTHWARD ACROSS THE STATE WILL REDUCE OR ELIMINATE THE CHANCE OF PRECIPITATION ACROSS THE REGION ON TUESDAY. BY TUESDAY NIGHT MODEL GUIDANCE IS SUGGESTING A TIGHTENING THERMAL GRADIENT ASSOCIATED WITH A WARM FRONT ACROSS WESTERN NEW YORK. AS A RESULT, WE WILL CONTINUE THE THREAT OF RAIN INTO THE FORECAST. THE 00Z MODEL GUIDANCE SHOWS ECMWF WITH A STRONGER LOW CROSSING THE GREAT LAKES THEN TO THE NORTH OF THE FORECAST AREA...WHEREAS GFS SHOWS THE WEAKER LOW TRACKING MORE DIRECTLY ACROSS NEW YORK STATE. IN EITHER CASE...WILL CONTINUE WITH A SOLUTION WHICH WILL BRING RAIN TO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THOUGH THAT FAR OUT TRYING TO TIME THE DETAILS OF RAINFALL WILL BE VERY DIFFICULT. FOR THE LATTER PART OF THE WEEK THE MODELS CONTINUE TO BUILD THE UPPER LEVEL RIDGE OUT IN THE WEST AND A DEEP SHORT WAVE OVER THE OHIO/MISSISSIPPI VALLEY. CONFLUENT UPPER LEVEL FLOW AHEAD OF THAT FEATURE ACROSS THE LOWER GREAT LAKES SHOULD RESULT IN A WEAK SURFACE HIGH AND DRY WEATHER ACROSS WNY LATER THURSDAY BEFORE THE UPPER LEVEL SHORT WAVE DEVELOPS SOME SORT OF COASTAL LOW AS WE HEAD INTO THE WEEKEND. HOWEVER, ONCE AGAIN THAT FAR OUT INTO THE FORECAST, IT WILL BE DIFFICULT AT BEST TO TIME THE FEATURES. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... OVERCAST CONDITIONS WILL PERSIST WELL INTO THIS AFTERNOON...BUT CIGS SHOULD STAY ABOVE 3000 FT AT ALL SITES EXCEPT JHW. EXPECT CLOUDS TO SCATTER OUT BRIEFLY THIS EVENING...HOWEVER HIGH CLOUDS WILL LIKELY MOVE IN LATER TONIGHT. LINGERING CLOUDS WILL LIMIT FOG POTENTIAL...SO WILL KEEP CONDITIONS VFR AT ALL TAF LOCATIONS. IF CLEARING TURNS OUT TO BE MORE PROLONGED THAN EXPECTED...THEN RADIATION FOG MAY DEVELOP AT JHW. OTHERWISE...VFR CONDITIONS ARE LIKELY TO PERSIST SUNDAY...AS A MIX OF SUN AND CLOUDS WILL LIKELY REMAIN ABOVE 3000 FT. OUTLOOK... SUNDAY NIGHT...VFR. MONDAY AND TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS. WEDNESDAY...VFR. && .MARINE... HIGH PRESSURE BUILDING IN FROM THE OHIO VALLEY AND CENTRAL LAKES WILL CONTINUE TO RELAX THE PRESSURE GRADIENT. CALMER OVER-LAKE CONDITIONS WILL DEVELOP OVER THE WEEKEND. THE RATHER WEAK PRESSURE GRADIENT IN PLACE TO START SUNDAY NIGHT WILL TIGHTEN UP A BIT IN ADVANCE OF AN APPROACHING UPPER WAVE AND WEAK COLD FRONT INTO MONDAY. THIS COULD BRING THE POTENTIAL FOR SMALL CRAFT CONDITIONS ON THE LAKES...ALTHOUGH IN THE NEUTRAL STABILITY REGIME AHEAD OF THE BOUNDARY CONDITIONS WILL LIKELY REMAIN BELOW SMALL CRAFT... UNTIL WE GET THE COLDER AIR PUSH AND BETTER MIXING BEHIND THE FRONT LATER MONDAY WHEN SMALL CRAFT CONDITIONS WILL BECOME LIKELY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...APFFEL/TMA SHORT TERM...WCH LONG TERM...TAN/WCH AVIATION...APFFEL MARINE...APFFEL/TMA
Hazardous weather outlook, Oct 22, 5:16 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT SAT OCT 22 2011 NYZ001>008-010>014-019>021-085-230930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-230930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 516 AM EDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-230930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Frost Advisories in New York, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.